Addiction: Substance Abuse Community
Percocet...a monster!
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Percocet...a monster!

Hello everyone! I'm hoping for support/answers that I can't get from those around me. I am a parapalegic and I've been on Percocet for almost 8 years. I have been under watch the entire time, having blood drawn every 6 months to monitor my liver and stuff. I am normally taking 8 pills (5/325 mg) every day. Unlike most people, I don't take it for pain. I have learned to live with the pain. What I can't live with is the violent muscle spasms that I have throughout the days when I go without percocet. I also HAVE to take 10mg of Ditropan XL along with it. In the past 8 years, I have desperatly tried to find other drugs, procedures, and excersizes to control my spasms. Nothing has worked. Right now, I am in the middle of a move from NY to OH. The drug regs are different here. In NY, you have to go to a pain management center for narcotics. I have never been off the drugs for this long before and my appointment isn't until Wednesday. I've been off about 10 days now. My spasms have been almost unbearable and now I have having all the wonderful withdrawl (withdrawal) symptoms. I also have a broken ankle! Aside from being extremely uncomfortable, I am very frustrated to know that although my brain says "No percoset, so what", my body is saying "GIMMEE!" I wasn't even attempting to quit, but now that I know how hard it will be, I wonder if now is the time. The broken ankle was caused by spasms and with my paralysis, I cannot afford anymore broken bones. I hope to find a remedy for the spasms soon...until then, I would appreciate any support to get me through until my dr's appointment.
Related Discussions
4 Comments Post a Comment
Blank
182775_tn?1209739627
During the Vietnam war Navy pilots were crashing F-4's for no reason.  The Navy soon found out that it was due to an accumulation of stressors in their lives.  Doctors Holmes and Rahe concluded that each individual life stress in the pilot's life had a value.  When the values added up to more than 350 points, the pilots were grounded, because they would have a serious accident or illness within six months.

I wonder if your stressors have accumulated to the point where you are at risk.  You are moving, you are changing health care systems, you are injured etc.  These can all add up.    

While quitting is the ultimate goal, maybe your short term goal should be to get your life in balance and your injury healed.  

~George~  
Blank
Avatar_n_tn
Maybe you ought to see if they can see you sooner. There is an appropriateness for Opiates and if it is something that makes your life bearable make it happen. Suffering for anyone is wrong. In my humble opinion you aren't abusing medications but producing quality of life.
Blank
Avatar_n_tn
George,
     i also just got married...ha, seems as though maybe you are right on. i didnt realize how many stressful aspects of my life could be at work here. i feel alot better about making the decision to chill 1st, quit 2nd. plus i will have time to find something else for my spasms. thank you for bringing me back...lol!
Blank
182775_tn?1209739627
Congratulations on your marriage.  Now...the bad news.  One of the highest stressors for Navy pilots was a recent marriage.

Yes, there can be negative and positive stress in our lives...but, it is all stress just the same.

Glad to see you take a studied approach.  Please stay with this forum and let us know how you are doing.

~George~
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia